Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Northern Indiana

June 5, 2005Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 5, 2005, 3:42 PM EDT for Berrien County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 3:42 PM EDT (19:42 UTC)
Expired
Jun 5, 2005, 4:15 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Berrien County, MI

The radar

The Grand Rapids radar (KGRR), 103 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 051943
SVRIWX
MIC021-052015-
/O.NEW.KIWX.SV.W.0029.050605T1942Z-050605T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERRIEN COUNTY IN MICHIGAN

* UNTIL 415 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  7 MILES SOUTH OF LAKE MICHIGAN BEACH...OR ABOUT OVER BENTON
  HEIGHTS...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLOMA AND LAKE MICHIGAN BEACH...
  PAW PAW LAKE AND WATERVLIET...

* A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN AND CENTRAL       
  BERRIEN COUNTY UNTIL 415 PM EDT.

LAT...LON 4217 8647 4208 8623 4224 8622 4225 8638

$$

HITCHCOCK
1 follow-up statement
000 
WWUS53 KIWX 051958
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EST SUN JUN 5 2005

MIC021-052015-
/O.CON.KIWX.SV.W.0029.000000T0000Z-050605T2015Z/
BERRIEN MI-
357 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR...

  NORTHERN BERRIEN COUNTY IN MICHIGAN

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR WATERVLIET...OR ABOUT 8 MILES NORTHEAST OF BENTON
HEIGHTS...AND MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LAKE MICHIGAN BEACH...COLOMA AND PAW PAW LAKE.

A TORNADO WARNING IS ALSO IN EFFECT UNTIL 415 PM EDT FOR CENTRAL AND 
SOUTHERN BERRIEN COUNTY.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4218 8647 4207 8624 4224 8623 4225 8638

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:50 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 5, 1:50 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 PM EST MON JUN 5 2005

.AVIATION...
WATCHING CONV DVLPMNTS BACK W IN ASSOCN/W MCV OVR CNTRL IL AS IT
PERTAINS TO 18Z TAF FCST. LATEST VIS IMAGERY SHOWING ENHANCED CU
FIELD DVLPG IMMEDIATELY DOWNSTREAM IN CONFLUENCE FM SW MI INTO NW IN
IN AREA OF MIN CINH...STG INSTABILITY AND MAX MSTR CVRG. ATTEMPTED
SOME TIMING OF TEMPO SVR THIS AFTN OTHERWISE WX NIL AFT MID EVENING
AS SFC COLD FRONT ACRS IA SURGES EWD EARLY TONIGHT. VFR CIGS EARLY
W/CLRG LATE.

&&

.UPDATE...
LL THERMAL RIDGING MIXING RAPIDLY THIS AM W/SFC REFLECTIONS MORE IN
LINE W/WARMEST MET NUMBERS FM 00Z. UPSTREAM 12Z RAOBS FM ILX/DVN
SPRT VRY WARM HIGHS OF 92-95 AND HAVE TWEAKED AFTN NUMBERS
ACCORDINGLY. RECORDS ACRS WRN CWA SHLD FALL THIS AFTN W/ERN AREAS
PROBABLY SAFE GIVEN MUCH HIGHER RECORDS NOTED THERE.

OTHERWISE...SVR POTENTIAL HIGH GIVEN XPCD DESTABILIZATION INTO THIS
AFTN AND INCREASING DEEP LYR SHEAR INADV OF MCV LIFTING OUT OF WRN
IL AND SFC COLD FNT MARCHING EWD OUT OF IA. SHLD SEE INITIATION TWD
20-21Z FM SW MI INTO ERN IL AND THEN RAPID INTENSIFICATION EWD INTO
THIS EVENING W/PRIMARY THREAT DAMAGING WINDS W/INCREASING MID LVL
WIND CORE ALG SRN PERIPHERY OF STG SW TROF TRANSLATING INTO NRN LWR
MI THIS EVENING. QUITE UNTIL THEN GIVEN POST OUTFLOW BNDRY
DISRUPTION THIS AM AND JUST PLAIN HOT.

NOTE: 18Z SOUNDINGS PLANNED ACRS UPR MIDWEST.

&&

.AVIATION...
CONVECTION IN ILLINOIS OVERNIGHT HAS DISSIPATED. ONE LONE SHOWER
HELD TOGETHER FOR A BIT BUT HAS SINCE WEAKENED. OUTFLOW BOUNDARY
WILL BE ACROSS THE AREA FROM THE CONVECTION. THIS COMBINED WITH AN
APPROACHING WAVE AND STRONG INSTABILITY WILL RESULT IN SCT
THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. THREAT FOR DAMAGING
WINDS AND LARGE HAIL WITH GUSTY WINDS OUTSIDE STORMS. THINK SOMEWHAT
BETTER CHANCE FOR STORMS AT BOTH SITES BUT EXACT TIMING BEING
QUESTIONABLE STILL PRECLUDES NO MORE THAN VCTS FOR NOW. BOTH SITES
STARTING OUT WITH SOME HAZE WHICH SHOULD END OVER NEXT HOUR OR 2 AS
TEMP/DEWPT SPREAD INCREASE.

&&

.PREV DISCUSSION...
.SHORT TERM...

TODAY AND TONIGHT.

MAIN CONCERN FIRST 24 HOURS WILL BE WITH CONVECTION CHANCES AND
SEVERE WEATHER POTENTIAL.

ACTIVE NIGHT HAS BEEN ONGOING FROM SOUTHERN WISCONSIN SW TO MISSOURI
AND OKLAHOMA. STRONG LLJ HAS BEEN IN PLACE IN THESE AREAS ALLOWING
FOR UNSTABLE CONDITIONS. IN THIS AREA...WEAKLY UNSTABLE CONDITIONS
IN PLACE WITH THIS SET TO CHANGE RATHER QUICKLY DURING THE MORNING
AND EARLY AFTERNOON HOURS. BULK OF THE PRECIP AND ASSOCIATED DEBRIS
CLOUDS SHOULD REMAIN TO THE NW OF THE AREA...BUT AM CONCERNED THAT
SOME MID/HIGH CLOUDS COULD SNEAK INTO THESE AREAS FOR A FEW HOURS.
COULD ALSO BE SOME STRAY SHOWERS AND STORMS LEFT OVER BUT SATELLITE
TRENDS SHOW WARMING CLOUDS TOPS AND AREA OF PRECIP SHRINKING.

INSTABILITY WILL RAPIDLY INCREASE THIS MORNING ACROSS THE AREA AS
TEMPS CLIMB WELL INTO THE 80S BY NOON. THIS COMBINED WITH DEWPTS
EXPECTED TO CLIMB INTO THE UPPER 60S TO POSSIBLY LOW 70S YIELDS LIS
OF -3 TO -6 C AND CAPES AOA 3000 J/KG. STEEP LAPSE RATES IN THE
850-700 MB LAYER OF GREATER THAN 8.5 C/KM ALSO IN PLACE. ALL POINTS
TOWARDS INCREASED RISK FOR SEVERE WEATHER ACROSS THE AREA. BEST S/W
ENERGY WILL JUST CLIP THE AREA AND HEAD INTO MI...BUT WILL BE CLOSE
ENOUGH TO HELP THINGS OUT. BOUNDARIES FROM CONVECTION TO THE WEST
WILL LIKELY BECOME THE TRIGGER/FOCUS FOR THE DEVELOPMENT ACROSS THE
AREA. SPC DAY1 OUTLOOK HAS NORTHERN PART OF THE AREA IN MDT RISK AND
REMAINDER IN BORDERLINE SLGT/MDT RISK. WOULD NOT BE SURPRISED TO SEE
MDT RISK EXTENDED FURTHER SOUTH. WILL ADD CHC POPS THIS AM IN NW TO
ACCOUNT FOR ANYTHING THAT MAY SURVIVE FROM THE WEST AND CHANCE FOR
NEW ACTIVITY BY LATE AM. WILL CONTINUE WITH 50 POPS THIS AFTERNOON
AND NGT...BUT GO WITH SCT WORDING AND ADD MENTION OF SEVERE
(WINDS/HAIL FOR NOW). INCREASING CONCERN THIS EVENING FOR TORNADO
POTENTIAL OR MORE SIG DAMAGING WINDS AS 0-1KM SHEAR OF 40 KTS AND
0-6 KM OF 80KTS SHOWN AT SOUTH BEND.

AS FOR TEMPS...NO CHANGES MADE WITH HOT AND HUMID CONDITIONS IN
STORE WITH HEAT INDICES INTO THE MID 90S. WILL CONTINUE MENTION IN
ZONES AS WELL AS HWO. RECORD HIGH AT SOUTH BEND IS 91 SO WILL BE A
CLOSE CALL THERE. FORT WAYNE RECORD IS WELL INTO THE 90S AND LIKELY
SAFE.

&&

.LONG TERM...

MONDAY THROUGH SATURDAY.

NAM/GFS ARE NOT TOO DIFFERENT IN TERMS OF SYNOPTIC FEATURES ON
MONDAY...THEN THERE ARE SOME DIFFERENCES TUESDAY.  FOR THE MOST
PART...WILL USE THE NAM FOR THE LONG RANGE FCST THROUGH TUESDAY.

AFOREMENTIONED COLD FRONT SHOULD MOVE THROUGH THE REMAINDER OF THE
ERN CWFA EARLY MONDAY MORNING.  THUS...WILL KEEP A LINGERING 30 POP
IN THESE LOCATIONS UNTIL FROPA.  OTHERWISE...WITH CAA BEING FAIRLY
WEAK BEHIND FRONT...AM NOT EXPECTING A BIG DROP IN TEMPS ON
MONDAY...WITH HIGHS MOST LOCATIONS STILL PUSHING INTO THE MID 80S.
NAM IS FCSTING DRIER AIR AT ALL LEVELS OF THE ATMOSPHERE...ENOUGH IN
FACT THAT MOST OF THE NRN CWFA MAY GO MOSTLY SUNNY BY AFTERNOON.
WITH LINGERING SHALLOW MSTR IN THE SOUTH...PARTLY CLOUDY SHOULD
SUFFICE THERE (DUE TO DIURNAL CUMULUS DEVELOPMENT).

FOR MONDAY NIGHT INTO TUESDAY...A WARM FRONT IS FCST TO DEVELOP JUST
TO OUR NW.  NAM IS HINTING AT SOME SPORADIC ELEVATED CONVECTION JUST
TO OUR NW.  AT THIS POINT...WILL KEEP FCST DRY AS THIS IS THE FIRST
RUN THAT THIS HAS APPEARED.

ON TUESDAY...BIG QUESTION REMAINS ON HOW FAR A SAGGING COLD FRONT
WILL DROP SOUTH INTO THE LOWER GREAT LAKES FROM CANADA.  GFS BRINGS
FRONT FARTHER SOUTH THAN NAM (NAM KEEPS IT TO OUR NORTH).  BELIEVE
NAM SOLUTION AT THIS POINT AS MID LVL FLOW ALOFT IS MOSTLY ZONAL
...WHICH SHOULD KEEP FRONT AT BAY.  AS FOR TEMPS...THE NAM ACTUALLY
BEGINS TO WARM 850 MB TEMPS AHEAD OF A COLD FRONT INTO THE 18 C 19 C
RANGE...ENOUGH SO THAT FCST AREA WILL LIKELY BE FLIRTING WITH 90
DEGREE TEMPS ONCE AGAIN.  THUS...HAVE WARMED TEMPS UP FOR TUESDAY
NEAR 90 DEGREES.

FOR THE REMAINDER OF THE EXTENDED...HAVE KEPT FCST AS IS.  MAIN
DIFFERENCE FROM PREVIOUS FORECAST IS THAT THE COLD FRONT TO THE
NORTH MAY ACTUALLY MOVE NE OF THE AREA BY MID TO LATE WEEK INSTEAD
OF MEANDERING NEAR THE FCST AREA (DUE TO BUILDING MID LVL RIDGE OFF
OF ATLANTIC COAST).  SO INSTEAD OF SHOWERS AND THUNDERSTORMS BEING
FRONTAL DRIVEN...THEY COULD BE AIRMASS DRIVEN (30 PERCENT) GIVEN
WARM...HUMID UNSTABLE AIR.

&&

EQUIPMENT NOTE...THE KIWX WSR-88D IS BACK IN SERVICE.

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.

&&

UPDATE...HOLSTEN
SHORT TERM/AVIATION...FISHER
LONG TERM...HICKMAN
Hazardous weather outlook, Jun 5, 11:00 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 AM EST SUN JUN 5 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061010-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
1000 AM EST SUN JUN 5 2005

...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS
AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK
FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF
GOLFBALLS.

THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST
MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A
FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA
AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING.

OTHERWISE...HIGH TEMPERATURES THIS AFTERNOON WILL PEAK INTO THE
LOWER 90S AND WITH HIGH HUMIDITIES IN PLACE...WILL COMBINE TO ALLOW
HEAT INDICES TO CLIMB INTO THE MIDDLE TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT
REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE
SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-061010-
456 AM EST SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS
AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK
FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF
GOLFBALLS.

THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST
MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A
FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA
AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT
REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE
SEVERE WEATHER RISK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

HOLSTEN

In the hours before

Local storm report, Jun 5, 3:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 NE MICHIGAN CITY      41.75N 86.82W
06/05/2005  1.75 INCH        LA PORTE           IN   BROADCAST MEDIA

0215 PM     HAIL             4 NE MICHIGAN CITY      41.75N 86.82W
06/05/2005  1.75 INCH        LA PORTE           IN   BROADCAST MEDIA

&&

MBOGUTH
Local storm report, Jun 5, 3:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          2 E THREE OAKS          41.80N 86.57W
06/05/2005                   BERRIEN            MI   LAW ENFORCEMENT

            TORNADO WAS ON THE GROUND AT THE INTERSECTION OF AVERY
            ROAD AND US 12. IT HAS LIFTED BUT IS STILL BEING OBSERVED
            APPROX. 500 FEET OF THE GROUND.

&&

MBOGUTH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:15 PM EDTSevere Thunderstorm WarningIWXBerrien60 min
Jun 5, 3:29 PM EDTTornado WarningIWXBerrien46 min
Jun 5, 5:31 PM EDTSevere Thunderstorm WarningIWXSaint Joseph44 min
Jun 5, 5:47 PM EDTSevere Thunderstorm WarningIWXBranch43 min
Jun 5, 6:16 PM EDTSevere Thunderstorm WarningIWXHillsdale44 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.